Alert archive / California / Wind Advisories in 2015
Wind Advisory 6, NWS San Francisco Bay Area, CA
NWS San Francisco Bay Area, CA issued this wind advisory at Nov 14, 2015, 5:14 PM PST for 9 counties in California. It took effect at Nov 15, 2015, 10:00 AM PST. It was in force for 18 hr.
The area
The counties it named.
The facts
- Issued
- Nov 14, 2015, 5:14 PM PST (01:14 UTC)
- In effect from
- Nov 15, 2015, 10:00 AM PST
- Expired
- Nov 16, 2015, 4:00 AM PST
- In force
- 18 hr
- Issued by
- NWS San Francisco Bay Area, CA
Counties Alameda County, CA, City and County of San Francisco, CA, Contra Costa County, CA, Marin County, CA, Monterey County, CA, San Mateo County, CA, Santa Clara County, CA, Santa Cruz County, CA, Sonoma County, CA
The radar
The San Francisco radar (KMUX), 48 km from the middle of the area, began a volume at 01:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Oakland, CA (KOAK), launched 00:00Z, 1.2 hours before the alert went out and 22 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1580 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 42 m²/s²
- 0-3 km storm-relative helicity
- 59 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
349 WWUS76 KMTR 150114 NPWMTR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN FRANCISCO CA 514 PM PST SAT NOV 14 2015 ...WINDY CONDITIONS NEAR THE COAST SUNDAY AND SUNDAY EVENING... .A COLD FRONT WILL SWEEP FROM NORTH TO SOUTH ACROSS THE SAN FRANCISCO BAY AREA AND MONTEREY BAY AREA ON SATURDAY NIGHT AND SUNDAY MORNING. SOUTHERLY WINDS WILL INCREASE JUST AHEAD OF THE FRONT LATE SATURDAY NIGHT. WINDS WILL THEN SWITCH TO THE NORTHWEST BEHIND THE FRONT BY LATE SUNDAY MORNING AND INCREASE FURTHER. STRONGEST WINDS ARE EXPECTED FROM MIDDAY SUNDAY THROUGH EARLY SUNDAY EVENING. WIND GUSTS UP TO 45 MPH ARE LIKELY DURING THIS PERIOD OF TIME. STRONGEST WINDS WILL BE NEAR THE OCEAN. WINDS WILL GRADUALLY DIMINISH SUNDAY NIGHT. CAZ006-505-508-509-529-530-151400- /O.NEW.KMTR.WI.Y.0006.151115T1800Z-151116T0600Z/ SAN FRANCISCO- COASTAL NORTH BAY...INCLUDING POINT REYES NATIONAL SEASHORE- SAN FRANCISCO BAY SHORELINE-SAN FRANCISCO PENINSULA COAST- NORTHERN MONTEREY BAY-SOUTHERN MONTEREY BAY AND BIG SUR COAST- 514 PM PST SAT NOV 14 2015 ...WIND ADVISORY IN EFFECT FROM 10 AM TO 10 PM PST SUNDAY... THE NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 AM TO 10 PM PST SUNDAY. * TIMING...WINDS WILL INCREASE LATE SATURDAY NIGHT AND THEN BECOME STRONG AND GUSTY BY LATE SUNDAY MORNING. STRONGEST WINDS ARE EXPECTED TO OCCUR FROM MIDDAY SUNDAY THROUGH EARLY SUNDAY EVENING. * LOCATION...COASTAL AREAS IN THE SAN FRANCISCO BAY AREA AND MONTEREY BAY AREA INCLUDING AREAS NEAR SAN FRANCISCO BAY. * WINDS...NORTHWEST SUSTAINED WINDS OF 20 TO 30 MPH WITH GUSTS BETWEEN 40 AND 50 MPH ARE EXPECTED. * IMPACTS...TREES MAY TOPPLE. FALLING TREES AND TREE LIMBS MAY TAKE DOWN POWER LINES AND LEAD TO POWER OUTAGES. DRIVING MAY BE DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WIND GUSTS OF AT LEAST 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. POWER OUTAGES ARE POSSIBLE. && $$ DYKEMA
3 follow-up statements
697 WWUS76 KMTR 151344 NPWMTR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN FRANCISCO CA 544 AM PST SUN NOV 15 2015 ...WINDY CONDITIONS NEAR THE COAST SUNDAY AND SUNDAY EVENING... .A COLD FRONT WAS SWEEPING ACROSS THE SAN FRANCISCO BAY AREA AND MONTEREY BAY AREA EARLY SUNDAY MORNING. WINDS WILL SWITCH TO THE NORTHWEST BEHIND THE FRONT AND INCREASE BY LATE SUNDAY MORNING. STRONGEST WINDS ARE EXPECTED FROM LATE SUNDAY MORNING THROUGH SUNDAY EVENING. WIND GUSTS UP TO 45 MPH ARE LIKELY DURING THIS PERIOD OF TIME. STRONGEST WINDS WILL BE NEAR THE OCEAN. WINDS WILL GRADUALLY DIMINISH SUNDAY NIGHT. CAZ006-505-508-509-529-530-152300- /O.CON.KMTR.WI.Y.0006.151115T1800Z-151116T0600Z/ SAN FRANCISCO- COASTAL NORTH BAY...INCLUDING POINT REYES NATIONAL SEASHORE- SAN FRANCISCO BAY SHORELINE-SAN FRANCISCO PENINSULA COAST- NORTHERN MONTEREY BAY-SOUTHERN MONTEREY BAY AND BIG SUR COAST- 544 AM PST SUN NOV 15 2015 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 10 PM PST THIS EVENING... * TIMING...WINDS WILL INCREASE ON SUNDAY MORNING. STRONGEST WINDS ARE EXPECTED TO OCCUR FROM LATE SUNDAY MORNING THROUGH SUNDAY EVENING. * LOCATION...COASTAL AREAS IN THE SAN FRANCISCO BAY AREA AND MONTEREY BAY AREA INCLUDING AREAS NEAR SAN FRANCISCO BAY. * WINDS...NORTHWEST SUSTAINED WINDS OF 20 TO 30 MPH WITH GUSTS BETWEEN 40 AND 50 MPH ARE EXPECTED. * IMPACTS...TREES MAY TOPPLE. FALLING TREES AND TREE LIMBS MAY TAKE DOWN POWER LINES AND LEAD TO POWER OUTAGES. DRIVING MAY BE DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WIND GUSTS OF AT LEAST 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. POWER OUTAGES ARE POSSIBLE. && $$
832 WWUS76 KMTR 152253 NPWMTR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN FRANCISCO CA 253 PM PST SUN NOV 15 2015 ...WINDY CONDITIONS NEAR THE COAST INTO THE EVENING... .WIND GUSTS UP TO 50 MPH ARE LIKELY TO CONTINUE INTO THE EVENING WITH THE STRONGEST WINDS NEAR THE OCEAN AND SAN FRANCISCO BAY. WINDS WILL GRADUALLY DIMINISH TONIGHT. CAZ006-505-508-509-529-530-160600- /O.CON.KMTR.WI.Y.0006.000000T0000Z-151116T0600Z/ SAN FRANCISCO- COASTAL NORTH BAY...INCLUDING POINT REYES NATIONAL SEASHORE- SAN FRANCISCO BAY SHORELINE-SAN FRANCISCO PENINSULA COAST- NORTHERN MONTEREY BAY-SOUTHERN MONTEREY BAY AND BIG SUR COAST- 253 PM PST SUN NOV 15 2015 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING... * TIMING...THE STRONG WINDS WILL CONTINUE INTO THE EVENING. * LOCATION...COASTAL AREAS IN THE SAN FRANCISCO BAY AREA AND MONTEREY BAY AREA INCLUDING AREAS NEAR SAN FRANCISCO BAY. * WINDS...NORTHWEST SUSTAINED WINDS OF 20 TO 30 MPH WITH GUSTS BETWEEN 40 AND 55 MPH. * IMPACTS...TREES MAY TOPPLE. FALLING TREES AND TREE LIMBS MAY TAKE DOWN POWER LINES AND LEAD TO POWER OUTAGES. DRIVING MAY BE DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WIND GUSTS OF AT LEAST 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. POWER OUTAGES ARE POSSIBLE. && $$
637 WWUS76 KMTR 160509 NPWMTR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN FRANCISCO CA 909 PM PST SUN NOV 15 2015 ...WINDY CONDITIONS NEAR THE COAST INTO THE OVERNIGHT HOURS... .WIND GUSTS UP TO 50 MPH ARE LIKELY TO CONTINUE INTO THE EARLY OVERNIGHT HOURS WITH THE STRONGEST WINDS EXPECTED NEAR THE COAST. WINDS WILL GRADUALLY DIMINISH OVER NIGHT. CAZ006-505-508-509-529-530-161200- /O.EXT.KMTR.WI.Y.0006.000000T0000Z-151116T1200Z/ SAN FRANCISCO- COASTAL NORTH BAY...INCLUDING POINT REYES NATIONAL SEASHORE- SAN FRANCISCO BAY SHORELINE-SAN FRANCISCO PENINSULA COAST- NORTHERN MONTEREY BAY-SOUTHERN MONTEREY BAY AND BIG SUR COAST- 909 PM PST SUN NOV 15 2015 ...WIND ADVISORY NOW IN EFFECT UNTIL 4 AM PST MONDAY... * TIMING...THE STRONG WINDS WILL CONTINUE INTO THE EARLY OVERNIGHT HOURS. * LOCATION...COASTAL AREAS IN THE SAN FRANCISCO BAY AREA AND MONTEREY BAY AREA. * WINDS...NORTHWEST SUSTAINED WINDS OF 20 TO 30 MPH WITH GUSTS BETWEEN 40 AND 55 MPH. * IMPACTS...TREES MAY TOPPLE. FALLING TREES AND TREE LIMBS MAY TAKE DOWN POWER LINES AND LEAD TO POWER OUTAGES. DRIVING MAY BE DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WIND GUSTS OF AT LEAST 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. POWER OUTAGES ARE POSSIBLE. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Francisco Bay Area, CA wrote its last area forecast discussion before this wind advisory went out at Nov 14, 3:35 PM PST, 1 hour 39 minutes earlier.
Area forecast discussion, Nov 14, 3:35 PM PST, 1 hour 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA
335 PM PST SAT NOV 14 2015
.SYNOPSIS...MOSTLY SUNNY AND MILD TODAY AHEAD OF INCOMING COLD
FRONT. RAIN WILL START IN THE NORTH BAY AFTER MIDNIGHT THEN
OVERSPREADS THE REST OF THE BAY AREA BY SUNRISE SUNDAY. RAIN WILL
TURN TO SHOWERS BY LATE MORNING OR MIDDAY SUNDAY AS THE FRONT
MOVES SOUTH AND EAST TOWARDS THE CENTRAL COAST. COOL AND BLUSTERY
SUNDAY AFTERNOON AND NIGHT WITH GUSTY NORTHWEST WINDS. HIGH
PRESSURE RETURNS NEXT WEEK WITH SUNNY AND MILD DAYS FOLLOWED BY
CLEAR AND COOL NIGHTS.
&&
.DISCUSSION...AS OF 2:37 PM PST SATURDAY...SKIES ARE MOSTLY CLEAR
ACROSS THE DISTRICT THIS AFTERNOON WITH TEMPERATURES IN THE 60S.
HIGH CLOUDS WILL BEGIN TO MOVE IN THIS EVENING FROM THE NORTHWEST
AHEAD OF THE NEXT STORM SYSTEM. LATEST MODEL GUIDANCE BRINGS RAIN
TO THE NORTH BAY LATE THIS EVENING...THEN SPREADS IT SOUTH ACROSS
THE REST OF THE BAY AREA BY SUNRISE...AND SOUTH THROUGH THE REST
OF THE CWA BY MID MORNING. THE FRONT IS FORECAST TO MOVE QUICKLY
THROUGH GIVING WAY TO SHOWERS BY AFTERNOON. RAINFALL TOTALS ARE
EXPECTED TO RANGE FROM A QUARTER OF AN INCH TO THREE QUARTERS OF
AN INCH WITH THE HIGHEST AMOUNTS OVER THE COASTAL MOUNTAINS.
SOUTHERLY WINDS WILL RAMP UP JUST AHEAD OF AND WITH THE FRONTAL
PASSAGE THEN SWITCH NORTHWESTERLY AND REMAIN GUSTY THROUGH SUNDAY
NIGHT. THE STRONGEST WINDS ARE EXPECTED OUT OVER THE COASTAL
WATERS...BUT IT WILL ALSO BE VERY BLUSTERY RIGHT ALONG THE COAST
SUNDAY AFTERNOON THROUGH SUNDAY EVENING. MINIMUM TEMPERATURES
SUNDAY NIGHT WILL BE CHILLY WITH GUSTY WINDS AND COLD OVERNIGHT
MINS IN THE 30S AND 40S...BUT WITH THE WINDS AND MOISTURE SHOULD
REDUCE FROST CONCERNS.
HIGH PRESSURE WILL BUILD EARLY NEXT WEEK WITH SOME BREEZY WINDS
IN THE HILLS THROUGH MONDAY. A GRADUAL WARMING TREND IS EXPECTED
WITH SEASONABLY MILD DAYS FOLLOWED BY CLEAR AND COOL NIGHTS.
&&
.AVIATION...AS OF 3:30 PM PST SATURDAY...FRONTAL SYSTEM IS STILL
ON TRACK TO BRING INCREASING SOUTHERLY WINDS AFTER 04Z WITH MVFR
CIGS DEVELOPING AFTER 08Z AND WET RUNWAYS SHORTLY AFTER THAT.
WINDS SWITCHING NORTHWEST MIDMORNING SUNDAY BECOMING GUSTY IN THE
AFTERNOON.
VICINITY OF KSFO...MVFR AFTER 08Z WITH RAIN AFTER 10Z. WEST WINDS
TO 15 KT BECOMING SOUTHERLY AFTER 05Z AND INCREASING TO 20-25 KT
GUSTING TO 30 KTS AFTER 10Z.
KSFO BRIDGE APPROACH...SIMILAR TO KSFO.
MONTEREY BAY AREA TERMINALS...VFR IS ANTICIPATED TO PREVAIL
THROUGH AT LEAST THIS AFTERNOON WITH BKN-OVC025 ARRIVING AROUND
02Z. LIGHT RAIN IS EXPECTED OVERNIGHT INTO SUNDAY MORNING.
&&
.MARINE...AS OF 01:37 PM PST SATURDAY...A LONG PERIOD
NORTHWESTERLY SWELL WILL CONTINUE TO MOVE THROUGH THE COASTAL
WATERS TODAY...RESULTING IN LARGE BREAKING WAVES ALONG THE COAST
AND NEAR OFFSHORE SAND BARS AND REEFS. SEA CONDITIONS WILL
DETERIORATE TONIGHT INTO SUNDAY AS NORTHERLY WINDS INCREASE IN
RESPONSE TO A PASSING COLD FRONT. NORTHWESTERLY WINDS ASSOCIATED
WITH THIS COLD FRONT COULD REACH GALE FORCE ON SUNDAY.
&&
.MTR WATCHES/WARNINGS/ADVISORIES...
.TNGT...SCA...PT ARENA TO PIGEON PT 10-60 NM FROM 7 PM UNTIL 3 AM
GLW...PT ARENA TO PIGEON PT 10-60 NM FROM 3 AM
SCA...PIGEON PT TO PT PIEDRAS BLANCAS 10-60 NM FROM 1 AM
SCA...PT ARENA TO PT REYES 0-10 NM FROM 9 PM
SCA...PT REYES TO PIGEON PT 0-10 NM FROM 9 PM
SCA...ROUGH BAR ADVISORY FOR SF BAR
&&
PUBLIC FORECAST: SIMS
AVIATION: W PI
MARINE: LARRY
VISIT US AT WWW.WEATHER.GOV/SANFRANCISCO
FOLLOW US ON FACEBOOK AND TWITTER AT:
WWW.FACEBOOK.COM/NWSBAYAREA
WWW.TWITTER.COM/NWSBAYAREAThe office that day
Everything else NWS San Francisco Bay Area, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 15, 8:55 AM PST | Small Craft Advisory | MTR | 6 days |
Nearby
Wind Advisories in California, 2015Every wind advisory in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.